Ask a doctor

Botox for Flickering Eyelid Has Caused Vision Problems- Options?

Two weeks ago I had some botox to cure a mild case of myokymia (very slight eye twitch that had lasted for about five years). Although my eye has ceased twitching I am now experiencing some focus issues which is making me feel a little disorientated especially at long distance. I had the injections around the top of the cheek bones in the UK's national health system and I have now moved back to the US, so it's difficult to get feedback from my original doctor. Thanks for your help.

Doctor Answers (3)

Botox for eyelid twitch

+1

if your vision is affected, any ophthalmologist should be able to examine you and determine the cause.  It might be a mild case of double vision, or it could be a lack of the muscle pump action of the lower eyelid which might increase the build up of mucus in the eye. This should not be permanent if it was caused by the Botox. Of course, it may be a coincidence.  Hopefully the twitch will not recur after this treatment of Botox wears off and you won't have to worry about the symptoms recurring if it was related to the Botox.


Manhattan Dermatologist
5.0 out of 5 stars 32 reviews

Botox for twitching

+1

Botox was initially used for twitching disorders and cosmetic uses were incidentally discovered. That said, myokymia of the eyelid muscles is usually an annoying but minimal problem. It rarely needs boox and the amount of toxin used to treat it is minimal compared to blepharospasm and other twitching disorders. And it is very uncommon for small amounts of botox administered for myokymia in the upper cheek to affect vision. Vision changes can occur for many reasons and an exam is the next best step. Also, remember the botox will wear Off in a few months

Scott M. Goldstein, MD
Philadelphia Oculoplastic Surgeon
5.0 out of 5 stars 1 review

Botox for Flickering Eyelid Has Caused Vision Problems- Options?

+1

You should be seen, examined and evaluted by an eye doctor to ascertain the vision problems.  This may or may not be associated with the Botox injections.

Francis R. Palmer, III, MD
Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.